Alert archive / Arizona / River Flood Warnings in 2010

River Flood Warning 3, NWS Tucson, AZ

July 31, 2010Pima County, Pinal County, Arizona

NWS Tucson, AZ issued this river flood warning at Jul 31, 2010, 8:42 AM MST for Pima County, Pinal County, Arizona. It took effect at Jul 31, 2010, 10:00 AM MST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jul 31, 2010, 8:42 AM MST (15:42 UTC)
In effect from
Jul 31, 2010, 10:00 AM MST
Expired
Jul 31, 2010, 3:05 PM MST
In force
5 hr
Issued by
NWS Tucson, AZ
Flood severity
Minor

Counties Pima County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Santa Cruz River at Trico Road (SCTA3). The gauge peaked at 14.71 ft at Jul 31, 2010, 11:00 AM MST.

actionminormoderate5101507/3108/01
Action stage
12.25 ft
Minor stage
14 ft
Moderate stage
15.5 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 09486520, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this river flood warning went out at Jul 31, 2:09 AM MST, 6 hours 33 minutes earlier.

Area forecast discussion, Jul 31, 2:09 AM MST, 6 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
200 PM MST SAT JUL 31 2010

.SYNOPSIS...A SERIES OF WEATHER DISTURBANCES ACTING ON DEEP MOISTURE
IN PLACE OVER SOUTHEAST ARIZONA WILL CONTINUE TO PRODUCE DAILY CROPS
OF THUNDERSTORMS THROUGH THIS WEEKEND. VERY HEAVY RAIN...FLOODING
AND ISOLATED MICROBURSTS WILL BE THE MAIN THREATS.

&&

.DISCUSSION...ANOTHER EVENING WHERE CONVERGENT CONVECTIVE AREAS
TRIGGERED BY FAVORABLE UPPER LEVEL DIFFLUENCE IN BETWEEN WEAKNESSES
IN THE FLOW PROVIDED SIGNIFICANT RAINFALL ACROSS ALMOST ALL OF THE
AREA. FLOOD WARNINGS AND ADVISORIES CONTINUE THIS MORNING. WE WILL
ONCE AGAIN SEE SOME PATCHY FOG IN THE MORNING WITH THIS AMOUNT OF
BOUNDARY LAYER MOISTURE.

ISOLATED CONVECTION ON THE NORTH SIDE OF THE PRIMARY IMPULSE THROUGH
COCHISE COUNTY WILL CONTINUE INTO LATER MORNING HOURS...BUT PROBABLY
NOT REALLY AMOUNT TO MUCH. ONCE AGAIN BEST INITIAL CLEARING WILL BE
ACROSS EASTERN AREAS. CONVECTION WILL BE DELAYED ACROSS MOST OF THE
AREA...ESPECIALLY FROM TUCSON WESTWARD AS THE ATMOSPHERE RECOVERS
FROM THE FLIP. NORMALLY WE WOULD BE LOOKING AT A DOWN PERIOD BUT THE
FLOW IS STRONG ENOUGH TO RESET THE ATMOSPHERE BY LATE IN THE
AFTERNOON...WITH INITIAL STRONG DEVELOPMENT ACROSS EASTERN AREAS
SPREADING WESTWARD ONCE AGAIN. EVEN IF COVERAGE IS NOT AS WIDESPREAD
AS RECENT DAYS...ANY LITTLE STORM AT ALL WILL DROP 3/4 OF AN INCH IN
20 MINUTES IN THIS ATMOSPHERE. NOT THAT TERRIBLY IMPRESSIVE ON THE
SURFACE BUT FALLING ON SATURATED GROUND AND YOU GET A FLASH FLOOD.
WITH THIS IN MIND WE HAVE A FLASH FLOOD WATCH FOR THE ENTIRE AREA
UNTIL LATE THIS EVENING.

POTENTIALLY ANOTHER BUSY PERIOD SUNDAY BEFORE WE START TO PICK UP A
WESTERLY COMPONENT TO OUR FLOW. SOUTHWESTERLY FLOW STARTS TO PUSH
ACTIVITY OUT OF WESTERN AREAS AND RECONSOLIDATING AND WEAKENING HIGH
EASTWARD SHOULD ULTIMATELY SEE A DOWNTURN IN ACTIVITY BY THE MIDDLE
OF THE WEEK.

&&

.AVIATION...ISOLD TSRA. CIGS AS LOW AS 2K AGL AND VSBYS UNDER 1 MILE
WITH HEAVY RAIN ASSOCIATED WITH STRONGER STORMS. SURFACE WINDS
GENERALLY LESS THAN 12 KTS EXCEPT THUNDERSTORM OUTFLOW GUSTS TO 40
KNOTS POSSIBLE. PATCHY IFR CIGS AND VSBYS LIKELY AGAIN THROUGH 15Z.
ANOTHER ACTIVE DAY OF THUNDERSTORMS IS FORECAST FOR SATURDAY AND
SATURDAY NIGHT WITH LOW CEILINGS AND RESTRICTED VISIBILITIES DUE TO
HEAVY RAINFALL. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH
     SATURDAY EVENING AZZ019-029>035 (ALL OF SOUTHEAST ARIZONA).

WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 30, 11:14 AM MST, 21 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1114 AM MST FRI JUL 30 2010

AZZ019-029>035-310700-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
1114 AM MST FRI JUL 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND MOVE SLOWLY WESTWARD
THROUGH THE EVENING HOURS AND COULD AGAIN CONTINUE INTO THE
NIGHTTIME HOURS. VERY HEAVY RAIN OF 2 INCHES IN ONE HOUR COULD
LEAD TO FLASH FLOODING...ESPECIALLY IN AREAS AND BASINS THAT
RECEIVED HEAVY RAIN THURSDAY. SOME STORMS COULD ALSO PRODUCE WIND
GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE THREAT OF HEAVY RAIN AND FLASH FLOODING WILL CONTINUE THROUGH
THE WEEKEND...AND INTO NEXT WEEK ALTHOUGH STORM COVERAGE MAY
DECREASE AFTER MONDAY. LOCALLY DAMAGING WINDS FROM STRONG THUNDERSTORMS
WILL REMAIN POSSIBLE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DROZD

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 5:02 PM MSTAreal Flood AdvisoryTWCCochise54 min
Jul 30, 6:52 PM MSTAreal Flood AdvisoryTWCCochise, Pima, Santa Cruz113 min
Jul 30, 8:09 PM MSTFlash Flood WarningTWCCochise, Pima, Santa Cruz3 hr
Jul 30, 8:45 PM MSTAreal Flood AdvisoryTWCPima3 hr
Jul 30, 9:48 PM MSTAreal Flood WarningTWCPima6 hr
Jul 30, 10:01 PM MSTFlash Flood WarningTWCCochise, Pima, Pinal, Santa Cruz3 hr
Jul 30, 10:29 PM MSTFlash Flood WatchTWC25 hr
Jul 30, 11:52 PM MSTAreal Flood AdvisoryTWCPima83 min
Jul 31, 12:24 AM MSTAreal Flood WarningTWCPima5 hr
Jul 31, 12:56 AM MSTAreal Flood AdvisoryTWCPima, Pinal, Santa Cruz6 hr
Jul 31, 1:20 AM MSTAreal Flood AdvisoryTWCCochise3 hr
Jul 31, 4:20 AM MSTRiver Flood WarningTWCPima, Pinal4 hr
Jul 31, 4:57 AM MSTAreal Flood AdvisoryTWCPima3 hr
Jul 31, 7:53 AM MSTAreal Flood AdvisoryTWCPima, Pinal112 min
Jul 31, 12:53 PM MSTFlash Flood WarningTWCPima112 min
Jul 31, 2:31 PM MSTAreal Flood AdvisoryTWCPima, Pinal119 min

Nearby

River Flood Warnings in Arizona, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.